Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Took augmentin for sinus infection and bronchitis. Noticed swollen lymph node. Should I be worried?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8446 Questions
6 weeks ago, I had the flu which triggered a sinus infection and then bronchitis. The augmentin I was on for the sinus infection caused a C. Diff infection. I finished the 10 day course of flagyl last week and am finally starting to feel better, except I am more tired than usual. My question is, throughout this whole ordeal, I've had a few swollen lymph nodes. They are still swollen. Do I need to see the doctor again for this/does this indicate a more serious problem or lingering infection? Or is this a temporary problem and generally when can I expect them to return to normal?
Posted Wed, 13 Feb 2013 in Infections
Answered by Dr. Michelle Gibson James 2 hours later
hi, thanks for using healthcare magic

Normally when the lymph are enlarged and it is thought to be due to a benign reason such as infection , then a 4 week waiting period is considered appropriate.
The initial size of the lymph nodes would have been noted and they are reassessed after this time frame has elapsed.
Since it has been 6 weeks from the beginning of your infection and they are still present, though they may be regressing in size, it may be prudent to have them assessed by your doctor.

In general lymph are more likely to be benign if (1) they are less than 1 cm in size
(2) if they are soft. Hard nodes are thought to be of malignant origin

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor